MAUDE Adverse Event Report: ANGIODYNAMICS, INC MICRO-INTRODUCER KITS

ANGIODYNAMICS, INC MICRO-INTRODUCER KITS
Catalog Number H787065970015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
During a hepatic artery embolization procedure in ir lab radiology, a micro catheter kit was used.The dilator was advanced over a cope wire, cope wired removed, dilator remained, wire passed thru and when removed, the hub was fractured and the lower portion of the dilator remained in the patient.The treating physician attempted to retrieve the piece but was unsuccessful.Vascular and general surgery were contacted.On the day following the procedure, the ir radiologist brought the patient back to the lab and successfully 'snagged' the broken piece.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the dilator fractured/migrated cannot be confirmed since no sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, lists perforation of a vessel or viscus, laceration of a vessel or viscus, extravasation, nerve damage, and embolism as potential complications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
MICRO-INTRODUCER KITS
Common Device Name
MICRO-INTRODUCER KITS
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8474758
Report Number1319211-2019-00032
Device Sequence Number1515281
Product Code DQT
UDI-Device IdentifierH787065970015
UDI-PublicH787065970015
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787065970015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;